Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 22, 2005, 3:44 PM CST for Cross County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 3:44 PM CST (21:44 UTC)
- Expired
- Mar 22, 2005, 4:15 PM CST
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Cross County, AR
The radar
The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 12:55 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 222144 SVRMEG ARC037-222215- /O.NEW.KMEG.SV.W.0023.050322T2144Z-050322T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 344 PM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSS COUNTY IN EASTERN ARKANSAS * UNTIL 415 PM CST * AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR FAIR OAKS...OR ABOUT 12 MILES WEST OF WYNNE...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANNDALE AND CHERRY VALLEY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3519 9112 3506 9097 3529 9063 3545 9082 $$
1 follow-up statement
000 WWUS54 KMEG 222202 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CST TUE MAR 22 2005 ARC037-222215- /O.CON.KMEG.SV.W.0023.000000T0000Z-050322T2215Z/ CROSS AR- 400 PM CST TUE MAR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CST FOR CROSS COUNTY... AT 359 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR VANNDALE...OR ABOUT NEAR WYNNE... MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY VALLEY. .HAIL UP TO QUARTER SIZE HAS BEEN REPORTED 8 MILES WEST OF WYNNE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3536 9104 3515 9104 3525 9061 3546 9083 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:30 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 22, 2:30 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CST TUE MAR 22 2005 .DISCUSSION... UPPER LOW SPINNING OVER NE OK/NW AR THIS AFTERNOON. SFC LOW OVER AR WITH WARM FRONT EXTENDED EAST ACRS ERN AR AND INTO SW TN. A DRYLINE EXTENDS TO THE SOUTH OF THE SFC LOW FROM CNTRL AR TO NRN LA. AREA 88DS SHOWING CONVECTION STARTING TO INITIATE ALONG THE DRYLINE OVER ERN AR ARCING NORTHWEST TOWARD THE UPPER LOW. AIRMASS SOUTH OF THE WARM FRONT...IN ADVANCE OF THE DRYLINE...QUICKLY DESTABILIZING. CAPES ABOUT 1000 J/KG WITH SFC DEWPOINTS CLIMBING INTO THE UPPER 50S ATTM. AS COLD POOL ALOFT...-22C AT 500 MB...MOVES CLOSER AND SFC TEMPS CONT TO WARM FOR A COUPLE OF HOURS CAPES SHOULD REACH 2000 J/KG. STEEP LAPSE RATES...LOW WET BULB ZERO FAVOR LARGE HAIL WITH THESE STORMS. EXPECT THE ARC OF DEVELOPING STORMS TO MOVE ACRS THE CWFA THIS AFTN AND EVENING. SEVERE THUNDERSTORM WATCH 68 IN EFFECT THROUGH 8 PM. THERE IS SOME LEFTOVER SHEAR INVOF OF WARMFNT...SO CANNOT RULE OUT AN ISOLD TORNADO ACRS NE AR/MO BOOTHEEL/NW TN. STORMS WL MOVE INTO MID TN LATE THIS EVENING. EXPECT LINGERING SHOWERS ACRS NRN AND ERN SXNS AFTER MIDNIGHT INTO EARLY WED AS THE UPPER LOW MOVES INTO THE OH VALLEY. THE LOW PULLS AWAY ON WED AS WEAK HIGH PRESSURE BUILD IN DURING THE AFTN. NEXT SYSTEM STARTS TO APPROACH ON THU AS A DECENT SHORTWAVE MOVES OUT OF THE PLAINS WITH SFC CYCLOGENESIS KS/MO REGION. GOOD WAA ACRS THE MID SOUTH SO SFC TEMPS WL CLIMB TOWARD 70 DEGREES. THU NIGHT A WEAK FRONT MOVES INTO THE CWA. SYSTEM SEEMS MOISTURE STARVED SO A 20 POP WL DO FOR NOW. FRONT THEN STALLS ACRS THE REGION FRI INTO THE WEEKEND. MODELS DEPICTING SFC WAVES MOVING ALONG THE FRONT RESULTING IN A POTENTIALLY WET PERIOD. THIS FRONT EVENTUALLY CLEARS THE AREA BY THE BEGINNING OF NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Mar 22, 2:45 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CST TUE MAR 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 245 PM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE MID SOUTH THIS AFTERNOON AND EVENING. STRONG SURFACE AND UPPER LEVEL LOW PRESSURE WILL MOVE FROM ARKANSAS INTO KENTUCKY TONIGHT. A WARM FRONT EXTENDING FROM THE LOW ACROSS EASTERN ARKANSAS AND WESTERN TENNESSEE WILL CONTINUE TO MOVE NORTH THROUGH REMAINDER OF THE FORECAST AREA BY THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT WHICH WILL PASS THROUGH THE AREA TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...THOUGH DAMAGING WINDS AND A FEW TORNADOES CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE FROM 3 PM UNTIL 6 PM FOR EAST ARKANSAS...NORTHWEST MISSISSIPPI AND THE MEMPHIS METROPOLITAN AREA. THIS AREA INCLUDES JONESBORO...MEMPHIS AND HELENA. THE GREATEST THREAT WILL BE FROM 6 PM TO 9 PM FOR THE MISSOURI BOOTHEEL...REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THIS AREA INCLUDES DYERSBURG...JACKSON AND TUPELO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. SJM
In the hours before
Special weather statement, Mar 22, 2:48 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 248 PM CST TUE MAR 22 2005 ARZ027-035-222110- CROSS AR-POINSETT AR- 248 PM CST TUE MAR 22 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND POINSETT COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF FAIR OAKS AT 248 PM CST...MOVING NORTHEAST AT 30 MPH. THIS STORM MAY CONTAIN PENNY TO NICKEL SIZE HAIL. PEOPLE IN CROSS AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Mar 22, 3:29 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 4 E HICKORY RIDGE 35.40N 90.92W
03/22/2005 1.00 INCH CROSS AR TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL 4 MILES EAST OF
HICKORY RIDGE NEAR THE INTERSECTION OF HIGHWAY 193 AND
HIGHWAY 42
&&
CORDEROThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:00 PM CST | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 45 min |
| Mar 22, 3:19 PM CST | Severe Thunderstorm Warning | MEG | Lee | 26 min |
| Mar 22, 4:04 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 30 min |
| Mar 22, 4:06 PM CST | Severe Thunderstorm Warning | MEG | Crittenden | 24 min |
| Mar 22, 4:13 PM CST | Severe Thunderstorm Warning | MEG | Cross | 17 min |
| Mar 22, 4:26 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Poinsett | 34 min |
| Mar 22, 4:42 PM CST | Tornado Warning | MEG | Poinsett | 33 min |
| Mar 22, 5:06 PM CST | Tornado Warning | MEG | Mississippi | 24 min |
| Mar 22, 5:09 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 36 min |
| Mar 22, 5:26 PM CST | Tornado Warning | MEG | Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.